Alert archive / New York / Flash Flood Warnings in 2023

Flash Flood Warning 30, NWS Albany, NY

August 4, 2023Herkimer County, New York

NWS Albany, NY issued this flash flood warning at Aug 4, 2023, 1:21 PM EDT for Herkimer County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2023, 1:21 PM EDT (17:21 UTC)
Expired
Aug 4, 2023, 4:33 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Herkimer County, NY

What was reported inside it

TimeReportWhereRemark
Aug 4, 1:26 PM EDTFLASH FLOOD1 Sse Brayton Corners, NYFlash flooding along Honey Hill Road and Strumlock Road in the Town of Newport. Time estimated by radar.
Aug 4, 2:10 PM EDTFLASH FLOOD2 Sw Schuyler, NYMultiple homes flooded along New York Route 5 in the Town of Schuyler

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1103 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

078 
WGUS51 KALY 041721
FFWALY
NYC043-042030-
/O.NEW.KALY.FF.W.0030.230804T1721Z-230804T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
121 PM EDT Fri Aug 4 2023

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Southern Herkimer County in eastern New York...

* Until 430 PM EDT.

* At 121 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Herkimer, Newport, Middleville, Poland, Fairfield, Norway, Old 
  City, Countryman, Carey Corners, Kast Bridge, Eatonville, Minott 
  Corners, Irish Settlement, Dillenbeck Corners, Beacon Light 
  Corners, Farrel Corner, Kelhi Corners, Johnson Corners, Sheaf 
  Corners and Goodell Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4323 7507 4323 7502 4320 7477 4307 7486
      4304 7496 4309 7518 4310 7517 4311 7516
      4312 7516 4314 7514 4317 7512 4322 7508

FLASH FLOOD...RADAR INDICATED

$$

JPV
3 follow-up statements
608 
WGUS71 KALY 041924
FFSALY

Flash Flood Statement
National Weather Service Albany NY
324 PM EDT Fri Aug 4 2023

NYC043-042030-
/O.CON.KALY.FF.W.0030.000000T0000Z-230804T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Herkimer NY-
324 PM EDT Fri Aug 4 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT THIS 
AFTERNOON FOR SOUTHERN HERKIMER COUNTY...

At 324 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3.5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Herkimer, Newport, Middleville, Poland, Fairfield, Norway, Old 
  City, Countryman, Carey Corners, Kast Bridge, Eatonville, Minott 
  Corners, Irish Settlement, Dillenbeck Corners, Beacon Light 
  Corners, Farrel Corner, Kelhi Corners, Johnson Corners, Sheaf 
  Corners and Goodell Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4323 7507 4323 7502 4320 7477 4307 7486
      4304 7496 4309 7518 4310 7517 4311 7516
      4312 7516 4314 7514 4317 7512 4322 7508

FLASH FLOOD...RADAR INDICATED

$$

MEM
381 
WGUS51 KALY 042005
FFWALY
NYC043-042045-
/O.EXT.KALY.FF.W.0030.000000T0000Z-230804T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
405 PM EDT Fri Aug 4 2023

The National Weather Service in Albany has extended the

* Flash Flood Warning for...
  Southern Herkimer County in eastern New York...

* Until 445 PM EDT.

* At 405 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3.5 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Herkimer, Newport, Middleville, Poland, Fairfield, Norway, Old 
  City, Countryman, Carey Corners, Kast Bridge, Eatonville, Minott 
  Corners, Irish Settlement, Dillenbeck Corners, Beacon Light 
  Corners, Farrel Corner, Kelhi Corners, Johnson Corners, Sheaf 
  Corners and Goodell Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4323 7507 4323 7502 4320 7477 4307 7486
      4304 7496 4309 7518 4310 7517 4311 7516
      4312 7516 4314 7514 4317 7512 4322 7508

FLASH FLOOD...RADAR INDICATED

$$

MEM
990 
WGUS71 KALY 042033
FFSALY

Flash Flood Statement
National Weather Service Albany NY
433 PM EDT Fri Aug 4 2023

NYC043-042043-
/O.CAN.KALY.FF.W.0030.000000T0000Z-230804T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Herkimer NY-
433 PM EDT Fri Aug 4 2023

...FLASH FLOOD WARNING FOR SOUTHERN HERKIMER COUNTY HAS BEEN 
REPLACED WITH A FLOOD WARNING...

LAT...LON 4323 7507 4323 7502 4320 7477 4307 7486
      4304 7496 4309 7518 4310 7517 4311 7516
      4312 7516 4314 7514 4317 7512 4322 7508

$$

MEM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 12:20 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 4, 12:20 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1220 PM EDT Fri Aug 4 2023

.SYNOPSIS...
An approaching cold front will bring showers and thunderstorms,
mainly this afternoon, some of which could become severe.
Locally heavy downpours will also be possible. In the wake of
the front, high pressure will bring seasonably warm temperatures
and less humid conditions for the weekend, before another
system brings showers and thunderstorms early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
* Severe Thunderstorm Watch in effect for all of eastern New
  York and western New England until 8 pm

* Flood Watch for flash flooding in effect for Warren,
  Washington, northern Saratoga Counties in NY, and all of
  southern VT from Noon until 9 pm

.UPDATE...Quick update for issuance of Severe Thunderstorm
Watch 584 in effect through 8 pm for the entire area. Large hail
and damaging winds gusts are the main threats with storms
today. Storm coverage and intensity increasing this afternoon.

.PREV DISCUSSION[1119]...As quickly as one batch of showers and
T-storms exited the Lake George/southern VT area, another batch
moved in from the west into the Mohawk/Schoharie Valleys
already. One storm was severe in southern Herkimer county. More
storms will develop as better forcing associated with the
approaching cold front interacts with an increasingly favorable
environment. MLCAPE already up to 1000-1500 J/Kg from the
Capital District north based on SPC Mesoanalysis page, with 30
kt of effective shear. Damaging wind gusts and large hail still
expected to be the main threats, although will have to watch for
areas that see locally heavy rainfall for possible flash
flooding, especially north/east of Albany where significant
rainfall (1-3") occurred last night.

00Z/04 HREFs suggest mean SB CAPES of 1500-2000 J/kg across
much of the region by early/mid afternoon, along with 25-30 KT
of effective shear, along with fairly steep mid level lapse
rates (H7-H5 of 6.5-7 C/km). This suggests some storm
organization is possible, with some semi- discrete storms
initially which could produce isolated large hail/damaging wind
gusts, before potentially forming into clusters and producing
additional damaging wind gusts.

In addition, despite somewhat unimpressive PWAT's of 1.25-1.5",
CAMs suggest some potential for training and/or backbuilding of
cells within bands that pass through. This potential may be
somewhat maximized across portions of southern VT and the upper
Hudson Valley, where a Flood Watch for flash flooding has been
issued. Portions of northern Saratoga County also received heavy
rainfall last evening with 1-2 inches of rainfall, which has
been included in the FFA.

Max temps should reach 75-80 in valley areas, and 70-75 across
higher elevations.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Showers/storms should continue shifting southeast through this
evening, and ending prior to midnight across southern areas.
Areas of low clouds/patchy fog may develop overnight, with lows
mainly in the lower/mid 50s across the southern Adirondacks, and
the upper 50s to lower 60s elsewhere.

High pressure will build into the region for Saturday-Sunday.
However, some cold air aloft within cyclonic upper level flow
could still allow for isolated showers to develop late Saturday
morning through mid afternoon across portions of the southern
Adirondacks and southern VT, perhaps as far south as the Lake
George/Saratoga region.

High temperatures should reach the upper 70s to lower 80s in
valleys Saturday, and lower/mid 80s Sunday, with mainly
lower/mid 70s across the higher terrain. Overnight lows will be
on the cool side, mainly in the 50s Saturday night/Sun morning,
with some 40s possible across the southern Adirondacks; slight
warming for Sun nt with mid 50s to lower 60s expected.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Unsettled conditions Monday-Tuesday as a strong low pressure
system tracks into the Great Lakes and east central Canada.
Showers and thunderstorms develop late Monday and continue into
Monday night. Depending on how quickly a cold front tracks
through the region, some showers/storms could linger into
Tuesday, especially for areas east of the Hudson River. Current
timing favors the cold front tracking through at night,
minimizing instability and severe threat, however impressive
upper level dynamics could offset this somewhat.

Seasonably warm and dry conditions return later Tuesday through
midweek, before unsettled conditions potentially return by
Thursday as yet another low pressure system tracks into the
Great Lakes region.

High temperatures each day should generally be in the lower/mid
80s in valleys, and 70s across higher elevations, with overnight
lows in the 60s Mon nt/Tue AM, cooling into the 50s to lower 60s
Tue-Wed nights, with some 40s possible across the SW
Adirondacks.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
Through 12Z Saturday...Last of convection is expected to move
off to the east of the TAFs sites early this morning. Looking
at lull in activity this morning before convection refires this
afternoon ahead of approaching cold front. Thunderstorms will
occur some of which are expected to be strong to severe. The
best window 18Z/Friday-02Z/Saturday. The front moves off to the
east this evening bringing on end to the threat for convection.

Southerly flow will persist and will get enhanced up the Hudson
River Valley for a period today with gusts into the teens. Winds
will weaken and shift to the northwest with the front's passage.

Outlook...
Saturday-Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Breezy. Slight Chance of SHRA...TSRA.
Monday Night: High Operational Impact. Breezy. Likely SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.HYDROLOGY...
There is the potential for multiple rounds of heavy downpours to
occur this afternoon/evening due to possible
backbuilding/training of showers/thunderstorms. Rainfall rates
greater than one inch per hour could occur, leading to
isolated/scattered instances of flash flooding. This potential
will be greatest across the upper Hudson Valley and southern VT,
including portions of northern Saratoga County where heavy
rainfall fell last evening. A Flood Watch for flash flooding is
in effect for this area where the potential of flash flooding is
greatest this afternoon/early evening.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch until 9 PM EDT this evening for NYZ041>043-083-084.
MA...None.
VT...Flood Watch until 9 PM EDT this evening for VTZ013>015.

&&

SYNOPSIS...KL/JPV
NEAR TERM...KL/JPV
SHORT TERM...KL
LONG TERM...KL
AVIATION...IAA
HYDROLOGY...
Hazardous weather outlook, Aug 4, 12:25 PM EDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1225 PM EDT Fri Aug 4 2023

CTZ001-013-MAZ001-025-NYZ032-033-038>040-047>054-058>061-063>066-082-
051100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-
1225 PM EDT Fri Aug 4 2023

...SEVERE THUNDERSTORM WATCH 584 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and eastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms Monday afternoon into Monday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through 8 pm today.

NYZ041>043-083-084-VTZ013>015-051100-
Northern Saratoga-Northern Warren-Northern Washington-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
1225 PM EDT Fri Aug 4 2023

...FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 584 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central New York and
southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms Monday afternoon into Monday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through 8 pm today.

In the hours before

Special weather statement, Aug 4, 11:42 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Albany NY
1142 AM EDT Fri Aug 4 2023

MAZ001-025-041630-
Northern Berkshire MA-Southern Berkshire MA-
1142 AM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of central Berkshire
County through 1230 PM EDT...

At 1142 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lenox, or near Pittsfield, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pittsfield, Lee, Lenox, Becket, Dalton, Hinsdale, Richmond, West
Stockbridge, Peru, Washington, Barkerville, Mahkeenac Heights,
Tanglewood, New Lenox, Lenox Dale, The Center At Lenox, Adams
Junction, Yankee Orchards, Stearnsville and Carey Corner.

People attending Tanglewood should seek safe shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4232 7304 4231 7304 4231 7339 4243 7338
      4251 7298
TIME...MOT...LOC 1542Z 259DEG 22KT 4238 7330

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JPV
Special weather statement, Aug 4, 11:49 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Albany NY
1149 AM EDT Fri Aug 4 2023

NYZ032-038-041630-
Northern Herkimer NY-Southern Herkimer NY-
1149 AM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of central Herkimer
County through 1230 PM EDT...

At 1149 AM EDT, Doppler radar was tracking a strong thunderstorm over
Barnveld, or 11 miles north of Utica, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph, nickel size hail, and heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause ponding of water on roads
         and in poor drainage areas.

Locations impacted include...
Ohio, Newport, Poland, Cold Brook, Northwood, Russia, Grant, Gray,
Nobleboro, Black Creek Reservoir, Wheelertown, Farrel Corner, Woodin
Corners, Martin Corners, Bull Hill, Wilmurt, Pardeeville Corners,
Wilmurt Corners, Gravesville and Hurricane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4346 7509 4347 7507 4350 7491 4343 7481
      4334 7487 4331 7477 4312 7515 4322 7507
      4324 7507 4323 7510 4326 7516
TIME...MOT...LOC 1549Z 233DEG 17KT 4326 7520

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MEM
Special weather statement, Aug 4, 11:55 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Albany NY
1155 AM EDT Fri Aug 4 2023

NYZ084-VTZ013-041645-
Southern Washington NY-Bennington VT-
1155 AM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of southeastern
Washington and northwestern Bennington Counties through 1245 PM
EDT...

At 1155 AM EDT, Doppler radar was tracking a strong thunderstorm near
Cambridge, or near Salem, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph, penny size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause ponding of water on roads
         and in urban and poor drainage areas.

Locations impacted include...
Arlington, Salem, Manchester, Cambridge, Manchester Center,
Sunderland, Sandgate, Shushan, Beartown, Chiselville, Kansas,
Manchester Depot, Richville, Rexleigh, Barnumville, East Arlington,
West Sandgate, Eagleville, Anaquassacook and Greenwich Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4312 7300 4307 7300 4303 7339 4313 7342
      4326 7305 4312 7298
TIME...MOT...LOC 1555Z 254DEG 19KT 4310 7334

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

MEM
Special weather statement, Aug 4, 12:13 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albany NY
1213 PM EDT Fri Aug 4 2023

NYZ038-041700-
Southern Herkimer NY-
1213 PM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of southern Herkimer
County through 100 PM EDT...

At 1213 PM EDT, Doppler radar was tracking a strong thunderstorm near
Poland, or 8 miles northeast of Utica, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph, nickel size hail, and heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause ponding of water on roads
         and in urban and poor drainage areas.

Locations impacted include...
Dolgeville, Newport, Middleville, Poland, Cold Brook, Russia,
Fairfield, Norway, Curtis, Farrel Corner, Countryman, Burrell
Corners, Shedd Corners, Hurricane, Old City, Gray, Black Creek
Reservoir, Carey Corners, Wood Corners and Dillenbeck Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern New York.

&&

LAT...LON 4322 7507 4324 7507 4323 7510 4325 7513
      4325 7515 4326 7516 4328 7515 4331 7478
      4329 7471 4317 7470 4317 7472 4315 7471
      4314 7474 4312 7473 4311 7477 4307 7477
      4310 7517
TIME...MOT...LOC 1613Z 271DEG 23KT 4319 7513

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MEM
Local storm report, Aug 4, 1:16 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
116 PM EDT Fri Aug 04 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     Tstm Wnd Dmg     1 SE Schuyler           43.10N  75.08W
08/04/2023                   Herkimer           NY   911 Call Center

            Trees and wires down on Bush Rd at Mowers Rd. Time
            estimated from radar.

&&

Event Number ALY2304182

JPV
Special weather statement, Aug 4, 1:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Albany NY
119 PM EDT Fri Aug 4 2023

NYZ032-033-041800-
Northern Herkimer NY-Hamilton NY-
119 PM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of west central
Hamilton and northern Herkimer Counties through 200 PM EDT...

At 119 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Big Moose, or 15 miles northwest of Old Forge, moving
southeast at 25 mph.

HAZARD...Winds in excess of 40 mph, penny size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause ponding of water on roads
         and in and poor drainage areas.

Locations impacted include...
Old Forge, Inlet, Eighth Lake Campground, Brown Tract Pond
Campground, Limekiln Lake Campground, Eagle Bay, Big Moose, Nicks
Lake Campground, Raquette Lake, Alger Island Public Campground,
Russian Lake, Little Rapids, Beaver River, Moshier Falls, Minnehaha,
Thendara, Carter Station, Lyon Lake, First Lake and Wolf Lake
Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern New York.

&&

LAT...LON 4405 7506 4398 7485 4383 7462 4353 7481
      4363 7511 4410 7517
TIME...MOT...LOC 1719Z 293DEG 22KT 4388 7518

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MEM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:12 PM EDTSpecial Weather StatementALYFulton33 min
Aug 3, 8:46 PM EDTSpecial Weather StatementALYFulton29 min
Aug 3, 9:32 PM EDTSpecial Weather StatementALYLewis28 min
Aug 3, 9:34 PM EDTSpecial Weather StatementALYSaratoga26 min
Aug 3, 9:48 PM EDTSpecial Weather StatementALYHerkimer27 min
Aug 3, 9:50 PM EDTSpecial Weather StatementALYSaratoga25 min
Aug 3, 10:05 PM EDTSpecial Weather StatementALYSaratoga40 min
Aug 3, 10:10 PM EDTAreal Flood AdvisoryALYSaratoga90 min
Aug 3, 10:33 PM EDTSpecial Weather StatementALYHerkimer42 min
Aug 3, 10:50 PM EDTSpecial Weather StatementALYHamilton, Herkimer55 min
Aug 3, 11:01 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Aug 3, 11:03 PM EDTSpecial Weather StatementALYWarren57 min
Aug 3, 11:05 PM EDTSpecial Weather StatementALYSaratoga25 min
Aug 3, 11:32 PM EDTSpecial Weather StatementALYWashington28 min
Aug 3, 11:58 PM EDTSpecial Weather StatementALYHerkimer47 min
Aug 4, 12:45 AM EDTSpecial Weather StatementALYFulton30 min
Aug 4, 1:13 AM EDTSpecial Weather StatementALYFulton, Montgomery, Saratoga47 min
Aug 4, 2:02 AM EDTSpecial Weather StatementALYFulton, Montgomery, Saratoga, Schenectady43 min
Aug 4, 3:47 AM EDTFlood WatchALYSaratoga, Warren, Washington15 hr
Aug 4, 7:42 AM EDTSpecial Weather StatementALYWarren33 min
Aug 4, 8:21 AM EDTSpecial Weather StatementALYWarren24 min
Aug 4, 8:48 AM EDTSpecial Weather StatementALYWarren27 min
Aug 4, 10:01 AM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery59 min
Aug 4, 10:57 AM EDTSpecial Weather StatementALYFulton33 min
Aug 4, 11:13 AM EDTSpecial Weather StatementALYSchenectady32 min
Aug 4, 11:49 AM EDTSpecial Weather StatementALYHerkimer41 min
Aug 4, 12:13 PM EDTSpecial Weather StatementALYOneida47 min
Aug 4, 12:31 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer59 min
Aug 4, 12:48 PM EDTAreal Flood AdvisoryALYHerkimer34 min
Aug 4, 1:04 PM EDTSevere Thunderstorm WarningALYHerkimer56 min
Aug 4, 1:19 PM EDTSpecial Weather StatementALYHerkimer41 min
Aug 4, 1:46 PM EDTSpecial Weather StatementALYOneida29 min
Aug 4, 1:51 PM EDTSpecial Weather StatementALYHerkimer39 min
Aug 4, 1:55 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer65 min
Aug 4, 1:58 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery62 min
Aug 4, 2:01 PM EDTSpecial Weather StatementALYGreene29 min
Aug 4, 2:19 PM EDTAreal Flood AdvisoryALYFulton, Herkimer, Montgomery49 min
Aug 4, 2:25 PM EDTSpecial Weather StatementALYUlster35 min
Aug 4, 2:39 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Schenectady66 min
Aug 4, 2:41 PM EDTSpecial Weather StatementALYSchoharie49 min
Aug 4, 2:45 PM EDTSevere Thunderstorm WarningALYWarren, Washington60 min
Aug 4, 2:50 PM EDTAreal Flood AdvisoryALYHamilton, Herkimer2 hr
Aug 4, 2:58 PM EDTSpecial Weather StatementALYUlster47 min
Aug 4, 3:02 PM EDTSpecial Weather StatementALYOtsego28 min
Aug 4, 3:03 PM EDTSpecial Weather StatementALYHamilton, Herkimer27 min
Aug 4, 3:08 PM EDTAreal Flood WarningALYFulton, Herkimer, Montgomery2 hr
Aug 4, 3:18 PM EDTSpecial Weather StatementALYUlster27 min
Aug 4, 3:21 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie54 min
Aug 4, 3:28 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer62 min
Aug 4, 3:32 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Aug 4, 3:46 PM EDTSpecial Weather StatementALYWarren29 min
Aug 4, 3:50 PM EDTSpecial Weather StatementALYFulton25 min
Aug 4, 3:57 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie63 min
Aug 4, 4:04 PM EDTAreal Flood AdvisoryALYSchoharie15 min
Aug 4, 4:08 PM EDTSpecial Weather StatementALYSaratoga52 min
Aug 4, 4:11 PM EDTSevere Thunderstorm WarningALYAlbany, Schoharie64 min
Aug 4, 4:19 PM EDTFlash Flood WarningALYSchoharie3 hr
Aug 4, 4:20 PM EDTSpecial Weather StatementALYWashington25 min
Aug 4, 4:26 PM EDTSpecial Weather StatementALYUlster49 min
Aug 4, 4:33 PM EDTAreal Flood WarningALYHerkimer87 min
Aug 4, 4:40 PM EDTSpecial Weather StatementALYMontgomery35 min
Aug 4, 4:44 PM EDTSevere Thunderstorm WarningALYWashington35 min
Aug 4, 4:50 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington55 min
Aug 4, 4:54 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Schoharie66 min
Aug 4, 5:18 PM EDTAreal Flood AdvisoryALYRensselaer, Saratoga, Washington3 hr
Aug 4, 5:29 PM EDTSpecial Weather StatementALYWarren31 min
Aug 4, 5:40 PM EDTSpecial Weather StatementALYSchoharie35 min
Aug 4, 6:06 PM EDTSpecial Weather StatementALYWashington24 min
Aug 4, 6:21 PM EDTSpecial Weather StatementALYSchoharie39 min
Aug 4, 7:14 PM EDTSpecial Weather StatementALYUlster46 min
Aug 4, 7:37 PM EDTSpecial Weather StatementALYUlster53 min
Aug 4, 7:51 PM EDTSpecial Weather StatementALYOneida24 min
Aug 4, 7:54 PM EDTSpecial Weather StatementALYUlster51 min

Nearby

Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.